Alert archive / Massachusetts / High Wind Watches in 2009

High Wind Watch 5, NWS Boston/Norton, MA

December 2, 200910 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this high wind watch at Dec 2, 2009, 4:16 AM EST for 10 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Dec 3, 2009, 2:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 2, 2009, 4:16 AM EST (09:16 UTC)
In effect from
Dec 3, 2009, 2:00 AM EST
Expired
Dec 2, 2009, 4:25 PM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 13 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 9.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2009-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2009-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 020916
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EST WED DEC 2 2009

...STRONG WINDS LIKELY WITH DAMAGING WINDS POSSIBLE LATE TONIGHT INTO
THURSDAY...

CTZ002>004-MAZ005>007-012>024-RIZ001>008-021730-
/O.NEW.KBOX.HW.A.0005.091203T0700Z-091203T2000Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...
PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT...BLOCK ISLAND
416 AM EST WED DEC 2 2009

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON. 

STRONG LOW PRESSURE WILL MOVE FROM THE SOUTHEAST STATES TODAY TO
UPSTATE NEW YORK THURSDAY MORNING. WE WILL BE ON THE EAST SIDE OF THE
LOW...WHICH MEANS WE WILL SEE INCREASINGLY STRONG SOUTHERLY WINDS
DEVELOP TONIGHT INTO EARLY THURSDAY. SOUTHERLY WINDS COULD
POTENTIALLY INCREASE TO 25 TO 40 MPH ON THE SOUTH COAST OF
MASSACHUSETTS AND RHODE ISLAND INCLUDING THE CAPE AND ISLANDS AFTER
MIDNIGHT...WITH A LOW PROBABILITY OF A FEW GUSTS AROUND 60 MPH. THESE
HIGHER GUSTS MAY PROGRESS INLAND TOWARD DAWN AS HEAVY SHOWERS AND
ISOLATED THUNDERSTORMS DEVELOP. A COLD FRONT WILL CROSS SOUTHERN NEW
ENGLAND THURSDAY MORNING AND THIS WILL SWITCH THE WINDS TO
SOUTHWESTERLY. STRONG WIND GUSTS MAY OCCUR IN THE WAKE OF THIS FRONT
THROUGH EARLY AFTERNOON AS WELL. 

OVERALL...DAMAGING WINDS ARE NOT A CERTAINTY AT THIS TIME.
HOWEVER...THE POTENTIAL DOES EXIST...THEREFORE A WATCH HAS BEEN
ISSUED. SUBSEQUENT FORECASTS WILL DETERMINE IF THE WATCH NEEDS TO BE
DOWNGRADED TO AN ADVISORY OR UPGRADED TO A HIGH WIND WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY
DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM
WINDOWS.

&&

$$

MLE
1 follow-up statement
000 
WWUS71 KBOX 022125
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EST WED DEC 2 2009

...STRONG WINDS AND DAMAGING WINDS LIKELY LATE TONIGHT INTO
THURSDAY...

MAZ022>024-RIZ008-030530-
/O.UPG.KBOX.HW.A.0005.091203T0700Z-091203T2000Z/
/O.NEW.KBOX.HW.W.0005.091203T0700Z-091203T1800Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND
425 PM EST WED DEC 2 2009

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 1 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 1 PM EST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG LOW PRESSURE WILL MOVE OUT OF THE OHIO AND TENNESSEE VALLEYS 
TONIGHT TO UPSTATE NEW YORK THURSDAY MORNING. AS THIS LOW PASSES TO 
THE WEST OF NEW ENGLAND...SOUTHERLY WINDS WILL INCREASE TO 30 TO 40
MPH WITH SOME GUSTS UP TO 60 MPH POSSIBLE AFTER MIDNIGHT ACROSS CAPE
COD AND THE ISLANDS. HEAVY SHOWERS AND ISOLATED THUNDERSTORMS COULD
ALSO BRING SOME STRONGER GUSTS LATE TONIGHT AND EARLY THURSDAY
MORNING. A COLD FRONT WILL CROSS THE REGION THURSDAY MORNING...WITH
WINDS SHIFTING TO WEST AND SOUTHWEST. SOME STRONG WIND GUSTS COULD
OCCUR INTO EARLY THURSDAY AFTERNOON. THE WINDS WILL REMAIN GUSTY BUT
THE THREAT OF DAMAGING WINDS SHOULD END EARLY THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY.
TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS.

&&

$$

CTZ004-MAZ005>007-012>021-RIZ001>007-030530-
/O.UPG.KBOX.HW.A.0005.091203T0700Z-091203T2000Z/
/O.NEW.KBOX.WI.Y.0069.091203T0700Z-091203T1800Z/
WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO...
NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
425 PM EST WED DEC 2 2009

...WIND ADVISORY IN EFFECT FROM 2 AM TO 1 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 1 PM EST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG LOW PRESSURE WILL MOVE OUT OF THE OHIO AND TENNESSEE VALLEYS 
TONIGHT TO UPSTATE NEW YORK THURSDAY MORNING. AS THIS LOW PASSES TO 
THE WEST OF NEW ENGLAND...SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 
MPH AFTER MIDNIGHT. SOME GUSTS MAY REACH UP TO 50 MPH. HEAVY SHOWERS
AND ISOLATED THUNDERSTORMS COULD ALSO BRING SOME STRONGER GUSTS LATE
TONIGHT. A COLD FRONT WILL CROSS THE REGION THURSDAY MORNING...WITH
WINDS SHIFTING TO WEST AND SOUTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CTZ002-003-030530-
/O.UPG.KBOX.HW.A.0005.091203T0700Z-091203T2000Z/
/O.NEW.KBOX.WI.Y.0069.091203T0700Z-091203T1400Z/
HARTFORD CT-TOLLAND CT-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON
425 PM EST WED DEC 2 2009

...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG LOW PRESSURE WILL MOVE OUT OF THE OHIO AND TENNESSEE VALLEYS 
TONIGHT TO UPSTATE NEW YORK THURSDAY MORNING. AS THIS LOW PASSES TO 
THE WEST OF NEW ENGLAND...SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 
MPH AFTER MIDNIGHT. SOME GUSTS MAY REACH UP TO 50 MPH. HEAVY SHOWERS
AND ISOLATED THUNDERSTORMS COULD ALSO BRING SOME STRONGER GUSTS LATE
TONIGHT. A COLD FRONT WILL CROSS THE REGION EARLY THURSDAY
MORNING...WITH WINDS SHIFTING TO WEST AND SOUTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MAZ002>004-008>011-026-NHZ011-012-015-030530-
/O.NEW.KBOX.WI.Y.0069.091203T0700Z-091203T1400Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
425 PM EST WED DEC 2 2009

...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY. 

STRONG LOW PRESSURE WILL MOVE OUT OF THE OHIO AND TENNESSEE VALLEYS 
TONIGHT TO UPSTATE NEW YORK THURSDAY MORNING. AS THIS LOW PASSES TO 
THE WEST OF NEW ENGLAND...SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 
MPH AFTER MIDNIGHT. SOME GUSTS MAY REACH UP TO 50 MPH. HEAVY SHOWERS
AND ISOLATED THUNDERSTORMS COULD ALSO BRING SOME STRONGER GUSTS LATE
TONIGHT. A COLD FRONT WILL CROSS THE REGION EARLY THURSDAY
MORNING...WITH WINDS SHIFTING TO WEST AND SOUTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Dec 2, 3:55 AM EST, 21 minutes earlier.

Area forecast discussion, Dec 2, 3:55 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
355 AM EST WED DEC 2 2009

.SYNOPSIS...
STRONG LOW PRESSURE PASSING WELL TO OUR WEST WILL BRING A PERIOD OF
STRONG WINDS...HEAVY RAIN AND UNSEASONABLY MILD TEMPERATURES LATE
TONIGHT AND THURSDAY MORNING. SEASONABLY CHILLY WEATHER WILL ARRIVE
FRIDAY INTO EARLY NEXT WEEK. LOW PRESSURE WILL MOST LIKELY PASS FAR
ENOUGH EAST OF OUR REGION SATURDAY/SATURDAY NIGHT TO PREVENT A
SIGNIFICANT WINTER STORM.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE RIDGING THROUGHOUT THE COLUMN WILL PROVIDE US WITH A
FAIR WEATHER DAY TODAY. WE WILL START OUT SUNNY...BUT HIGH CLOUDS
WILL ADVANCE FROM THE SOUTH RATHER QUICKLY LATER THIS MORNING AND
ESPECIALLY THIS AFTERNOON AS A LOW PRESSURE SYSTEM GATHERS STRENGTH
ACROSS THE SOUTHEASTERN STATES. AT THIS TIME...WE THINK ANY
PRECIPITATION IN ASSOCIATION WITH THIS DEVELOPING LOW PRESSURE
SYSTEM WILL REMAIN TO OUR SOUTH DURING THE DAYLIGHT HOURS. WINDS WILL
BE FAIRLY LIGHT AND HIGH TEMPERATURES WILL TOP OUT AROUND 10 DEGREES
ABOVE NORMAL AFTER A CHILLY EARLY MORNING START. OVERALL...A NICE DAY
WEATHERWISE DESPITE THE THICKENING CLOUDINESS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
MAIN FORECAST CONCERNS DURING THIS PERIOD REVOLVE AROUND THE CHANCES
FOR HIGH WIND...CONVECTION...HEAVY RAIN...AND COASTAL FLOODING.

A VIGOROUS LOW PRESSURE WILL CONTINUE TO DEVELOP TODAY ACROSS THE
LOWER MISSISSIPPI VALLEY WHILE MOVING NORTHEASTWARD. THIS LOW WILL
GRADUALLY GATHER STRENGTH AS IT MOVES NORTHEASTWARD...LIKELY TO
UPSTATE NEW YORK BY EARLY THURSDAY MORNING.

AS FAR AS WIND GOES...THIS SYSTEM WILL BE ACCOMPANIED BY A VERY
STRONG SOUTHERLY LOW LEVEL JET...WITH WINDS UPWARDS OF 80 KTS IN THE
900-850MB LAYER. AS IS USUALLY THE QUESTION WITH SOUTHERLY LOW LEVEL
JET EVENTS IN SOUTHERN NEW ENGLAND...HOW MUCH WIND WILL BE ABLE TO
MIX DOWN? A LOW LEVEL INVERSION ALMOST ALWAYS KEEPS THE HIGHEST WINDS
OF THE JET CORE AT BAY...BUT OCCASIONALLY POCKETS OF DAMAGING WIND
WILL DEVELOP AS THE SURFACE WARMS OR IS BROUGHT DOWN IN CONVECTION.
AS THE LOW LEVEL JET TRANSPORTS RICH THETA-E AIR NORTHWARD...A WARM
FRONT WILL PROGRESS NORTHWARD AND PROBABLY BE ON THE SOUTH COAST/S
DOORSTEP BETWEEN 6Z AND 9Z TONIGHT. THIS FRONT WILL PROBABLY BE FOUND
ALONG A KBAF-KBOS LINE BY 12Z...THEN LIFT NORTHEAST FROM THERE. THE
BEST CHANCE OF POCKETS OF DAMAGING WIND SHOULD OCCUR ALONG AND SOUTH
OF THE WARM FRONT LATE TONIGHT...ESPECIALLY SINCE IT LOOKS LIKE
CONVECTION WILL OCCUR...AND QUITE POSSIBLY THUNDER. I WOULDN/T BE
SURPRISED IF MUCH OF RHODE ISLAND AND EASTERN MASS IS IN THE MID 60S
AT 12Z THURSDAY MORNING IN THE WAKE OF THE SFC WARM FRONT. WE HAVE
THEREFORE ISSUED A HIGH WIND WATCH FOR THE AREA THAT LOOKS TO HAVE
THE BEST SHOT TO TRULY GET INTO THE WARM SECTOR LATER TONIGHT INTO
THURSDAY MORNING...WHICH IS ROUGHLY AN AREA ALONG AND SOUTH OF A
KBDL-KLWM LINE. DAMAGING WINDS ARE NOT A LOCK...BUT THE POTENTIAL IS
THERE...SO HENCE THE WATCH ISSUANCE.

A COLD FRONT WILL THEN SWEEP ACROSS SOUTHERN NEW ENGLAND FROM WEST TO
EAST DURING THE MORNING TO EARLY AFTERNOON HOURS. THIS WILL ALLOW THE
BOUNDARY LAYER TO BECOME MIXED AS THE INVERSION GETS SCOURED OUT.
THIS MAY ALLOW FOR A RELATIVELY BRIEF WINDOW FOR STRONG SOUTHWESTERLY
WINDS THROUGH EARLY THURSDAY AFTERNOON.

AS FAR AS POPS GO...THEY ARE PRETTY STRAIGHTFORWARD...THEY RAPIDLY
BECOME CATEGORICAL THIS EVENING FROM SOUTH TO NORTH. DRY SLOT QUICKLY
ADVECTS IN FROM SOUTHWEST TO NORTHEAST THURSDAY MORNING AND THIS WILL
RAPIDLY SHUT THE PRECIP OFF. SUNSHINE IS PROBABLE BY LATE THURS
AFTERNOON MOST LOCATIONS.

LOW PROB THAT A SVR TSTM WARNING MAY BE ISSUED FOR WIND LATE TONIGHT
OR EARLY THURSDAY MORNING IF CONVECTION CAN BECOME ROBUST. RAIN MAY
BE HEAVY AT TIMES LATER TONIGHT THROUGH EARLY MORNING THURSDAY WITH 1
TO 2 INCHES POSSIBLE...AND THIS MAY CAUSE URBAN AND POOR DRAINAGE
FLOODING FOR THE THURSDAY MORNING COMMUTE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THURSDAY NIGHT AND FRIDAY...
DRY AND SOMEWHAT COOLER AIR WILL WORK BACK INTO THE REGION.  THE
AIRMASS WILL BE OF PACIFIC ORIGIN AND TEMPERATURES SHOULD STILL
AVERAGE A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR.

LOWS SHOULD MAINLY BE IN THE 30S...WITH LOWER 40S IN DOWNTOWN
BOSTON.  HIGHS ON FRIDAY SHOULD GENERALLY BE IN THE UPPER 40S TO
AROUND 50.  SKIES SHOULD GENERALLY BE MOSTLY CLEAR OVER THIS
PERIOD...WITH THE EXCEPTION OF THE DISTANT INTERIOR WHERE SOME
STRATO-CUMULUS MAY SLIP OVER THE BERKSHIRES AT TIMES.

FRIDAY NIGHT...
LOW PRESSURE DEVELOPING OVER THE GULF COAST WILL RESULT IN AN
INCREASE IN MID/HIGH LEVEL CLOUDINESS.  HOWEVER...HIGH PRESSURE
OVERHEAD SHOULD KEEP OUR WEATHER DRY.  LOWS SHOULD MAINLY BE IN THE
20S...TO BETWEEN 30 AND 35 IN DOWNTOWN BOSTON/PROVIDENCE.

SATURDAY AND SATURDAY NIGHT...
LOW PRESSURE WILL LIFT NORTHEAST FROM THE SOUTHEAST COAST AND LIKELY
PASS WELL EAST OF SOUTHERN NEW ENGLAND.  THE 00Z MODELS/ENSEMBLES
ARE IN GOOD AGREEMENT THAT THE LOW SHOULD PASS FAR ENOUGH EAST TO
PERHAPS JUST BRING US A GLANCING BLOW.  THIS IS PROBABLY THE BEST
WAY TO GO WITH THE FORECAST AT THIS POINT...AS NONE OF THE MODELS
ARE SHOWING THE LOW TRACKING CLOSE TO ENOUGH TO THE COAST FOR A
MAJOR STORM HERE.  WE ARE STILL ABOUT 3 AND A HALF DAYS FROM THE
POTENTIAL EVENT...SO WILL DEFINITELY KEEP OPTIONS OPEN FOR A TRACK
CLOSER TO THE COAST WITH A BIGGER IMPACT.  AT THIS POINT THOUGH IT
APPEARS TO BE A LOW PROBABILITY FOR A SIGNIFICANT STORM ACROSS
SOUTHERN NEW ENGLAND.

EVEN WITH THE EASTWARD TRACK...SOME LIGHT PRECIPITATION MAY GET
THROWN BACK WELL WEST OF THE SURFACE LOW.  THEREFORE...WILL CONTINUE
WITH CHANCE POPS MAINLY FOR THE SOUTHERN AND EASTERN SECTIONS.
BASED ON THE CURRENT TRACK WHAT EVER REACHES THE INTERIOR SHOULD BE
IN THE FORM OF LIGHT SNOW.  HOWEVER...ON THE COASTAL PLAIN INCLUDING
THE BOSTON TO PROVIDENCE CORRIDOR POINTS SOUTH AND EAST THERE COULD
BE BOUNDARY LAYER ISSUES FOR A TIME. ESPECIALLY IF THE HEAVIER
PRECIPITATION REMAINS OVER THE OCEAN AS CURRENTLY EXPECTED.  JUST
BECAUSE YOUR -4C OR -5C AT 850 MB DOES NOT MEAN IT WILL BE ALL
SNOW...ESPECIALLY THIS TIME OF YEAR WITH NOT MUCH COLD AIR IN
PLACE.  WILL MENTION A CHANCE OF RAIN OR SNOW SHOWERS IN THIS REGION
WITH THE RELATIVELY MILD BOUNDARY LAYER.

SUNDAY THROUGH TUESDAY...
OVERALL IT LOOKS TO BE A QUIET WITH GENERALLY DRY WEATHER EXPECTED
AS A RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST.  GENERALLY
EXPECT TEMPERATURES AT OR JUST BELOW NORMAL...BUT A STRONG WESTERLY
FLOW SHOULD KEEP THE COLDEST AIR BOTTLED UP WELL TO OUR NORTH.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...

TODAY...VFR.

TONIGHT AND THURSDAY...VFR CONDITIONS EARLY TONIGHT WILL DETERIORATE
RAPIDLY TO IFR ALL TERMINALS AND LAST THROUGH AROUND 12Z THURSDAY.
WINDS WILL INCREASE OVERNIGHT AS WELL...AND PERHAPS GUST 40 TO 45 KT
FROM THE SOUTH TOWARD DAWN THURSDAY...ESPECIALLY SOUTHEAST MASS AND
RHODE ISLAND. WINDS SWITCH TO SW WITH FROPA THURSDAY MORNING AND
POTENTIALLY GUST AROUND 40 KT THROUGH EARLY AFTERNOON. CONDITIONS
BECOME VFR FROM SW TO NE DURING THE MORNING AS COLD FRONT SWEEPS
ACROSS. LLWS WILL PROBABLY BE AN ISSUE TONIGHT INTO EARLY THURSDAY
MORNING. LOW PROB THUNDER LATE TONIGHT.

OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...

THURSDAY NIGHT AND FRIDAY...MAINLY VFR CONDITIONS EXPECTED.

SATURDAY AND SATURDAY NIGHT...LOW CONFIDENCE FORECAST BUT A PERIOD OF
MVFR-IFR CONDITIONS ARE STILL POSSIBLE IF LOW PRESSURE TRACKS CLOSE
ENOUGH TO THE COAST.

SUNDAY...MAINLY VFR.

&&

.MARINE...
TODAY...TRANQUIL WINDS AND SEAS.

TONIGHT...HAVE ISSUED A GALE WARNING FOR ALL WATERS FOR RAPIDLY
INCREASING SE WINDS...GUSTING UP TO 40-45 KTS LATE. SEAS QUICKLY
BUILD AND BECOME VERY ROUGH.

THURSDAY...SE/S WINDS FLIP TO SOUTHWEST AS COLD FRONT SWEEPS ACROSS
THURSDAY MORNING AND GUST UP TO 45 KT.

OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...

THURSDAY NIGHT...ANY LEFT OVER WESTERLY GALE FORCE WIND GUSTS EARLY
IN THE EVENING SHOULD QUICKLY DIMINISH TO SCA LEVELS.  SEAS WILL
REMAIN WELL ABOVE SCA THRESHOLDS ACROSS THE OUTER-WATERS AND WESTERN
SOUNDS.

FRIDAY AND FRIDAY NIGHT...WINDS SHOULD DIMINISH BELOW SCA CRITERIA BUT
SEAS WILL REMAIN ABOVE SCA THRESHOLDS ACROSS THE SOUTHERN
OUTER-WATERS THROUGH THE AFTERNOON.

SATURDAY AND SATURDAY NIGHT...LOW PRESSURE EXPECTED TO PASS WELL
EAST OF SOUTHERN NEW ENGLAND SHOULD STILL INTENSIFY ENOUGH TO ALLOW
SCA WIND GUSTS AND SEAS TO DEVELOP ACROSS AT LEAST OUR SOUTHERN AND
EASTERN WATERS.  THE THREAT FOR GALE FORCE WIND GUSTS APPEARS TO BE A LOW
PROBABILITY AT THIS POINT.

SUNDAY...SCA WIND GUSTS AND ROUGH SEAS MAY CONTINUE IN THE COLD AIR
ADVECTION PATTERN.

&&

.TIDES/COASTAL FLOODING...
THE MONTHLY ASTRONOMICAL TIDE CYCLE PEAKS ON THURSDAY MORNING. THE
STRONGEST WINDS WITH THIS STORM WILL OCCUR ABOUT THE SAME TIME. WITH
WINDS EXPECTED FROM THE SOUTH AND SOUTHWEST...THIS WOULD PUSH THE
COASTAL WATERS UP AGAINST THE RI AND SOUTH MASSACHUSETTS COASTS.
NARRAGANSETT BAY AND BUZZARDS BAY WOULD...BY THEIR SHAPE...BE
ESPECIALLY AT RISK. THE POTENTIAL EXISTS FOR A 2 FOOT OR HIGHER STORM
SURGE ALONG THE SOUTH COAST. THIS SURGE...IF REALIZED...WOULD BRING A
RISK OF MODERATE COASTAL FLOODING TO THE SOUTH COAST AND ITS BAYS.
MODERATE COASTAL FLOODING MEANS THAT THERE IS THE POTENTIAL FOR
STRUCTURAL DAMAGE TO VULNERABLE AREAS. A COASTAL FLOOD HAS BEEN
ISSUED.

&&

.CLIMATE...
BOSTON/S LOGAN AIRPORT HAS NOT FALLEN TO THE FREEZING MARK SO FAR
THIS SEASON. THE RECORD LATEST IN THE SEASON THAT BOSTON HAS
RECORDED ITS FIRST 32F WAS DEC 2ND 1975. AVERAGE FIRST DATE OF 32 IN
BOSTON IS AROUND NOVEMBER 4TH. OVERNIGHT LOWS TONIGHT AND WEDNESDAY
NIGHT FORECASTED TO REMAIN ABOVE FREEZING.

NOVEMBER 2009 WAS TOP 10 WARMEST AT OUR 4 CLIMATE SITES. BELOW ARE
PRELIMINARY NOVEMBER TEMPERATURE AVERAGES AND DEPARTURES FOR THE
MONTH.

BOS 48.8...PLUS 3.9...RANKED NUMBER 6.
BDL 46.4...PLUS 4.6...RANKED NUMBER 6.
PVD 48.9...PLUS 5.1...RANKED NUMBER 3.
ORH 44.5...PLUS 4.9...RANKED NUMBER 5.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON
     FOR CTZ002>004.
MA...COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING
     FOR MAZ020>024.
     HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON
     FOR MAZ005>007-012>024.
NH...NONE.
RI...COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING
     FOR RIZ002-004>008.
     HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON
     FOR RIZ001>008.
MARINE...GALE WARNING FROM MIDNIGHT TONIGHT TO 7 PM EST THURSDAY FOR
     ANZ230>237-250-251-254>256.

&&

SYNOPSIS...FRANK
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...FRANK
AVIATION...EKSTER/FRANK
MARINE...EKSTER/FRANK
Hazardous weather outlook, Dec 2, 4:08 AM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
408 AM EST WED DEC 2 2009

MAZ002>004-008>011-026-NHZ011-012-015-030915-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
408 AM EST WED DEC 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW PRESSURE PASSING WELL TO OUR WEST ON THURSDAY MAY BRING A PERIOD
OF STRONG WIND GUSTS TO THE REGION. THERE IS A POSSIBILITY THAT A
WIND ADVISORY MAY BE NEEDED WITH THE BETTER CHANCE ACROSS WESTERN AND
CENTRAL MASSACHUSETTS. IN ADDITION...ISOLATED THUNDERSTORMS ARE
POSSIBLE THURSDAY MORNING.

ANOTHER LOW PRESSURE SYSTEM WILL LIKELY PASS FAR ENOUGH EAST OF OUR
REGION SATURDAY AND SATURDAY NIGHT TO PREVENT A SIGNIFICANT WINTER
STORM. HOWEVER...THERE IS STILL A LOW PROBABILITY THAT THE STORM WILL
TRACK FURTHER WEST THAN EXPECTED AND HAVE A BIGGER IMPACT ON OUR REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ005>007-012>019-RIZ001-003-030915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
408 AM EST WED DEC 2 2009

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY MORNING.

ANOTHER LOW PRESSURE SYSTEM WILL LIKELY PASS FAR ENOUGH EAST OF OUR
REGION SATURDAY AND SATURDAY NIGHT TO PREVENT A SIGNIFICANT WINTER
STORM. HOWEVER...THERE IS STILL A LOW PROBABILITY THAT THE STORM WILL
TRACK FURTHER WEST THAN EXPECTED AND HAVE A BIGGER IMPACT ON OUR REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ020>024-RIZ002-004>008-030915-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
408 AM EST WED DEC 2 2009

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.
   COASTAL FLOOD WATCH.

IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY MORNING.

ANOTHER LOW PRESSURE SYSTEM WILL LIKELY PASS FAR ENOUGH EAST OF OUR
REGION SATURDAY AND SATURDAY NIGHT TO PREVENT A SIGNIFICANT WINTER
STORM. HOWEVER...THERE IS STILL A LOW PROBABILITY THAT THE STORM WILL
TRACK FURTHER WEST THAN EXPECTED AND HAVE A BIGGER IMPACT ON OUR REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-030915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
408 AM EST WED DEC 2 2009

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 GALE WARNING.

IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

EKSTER/FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 4:06 AM ESTCoastal Flood WatchBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth12 hr
Dec 2, 4:18 AM ESTGale WarningBOX35 hr
Dec 2, 4:16 PM ESTCoastal Flood WarningBOXBristol18 hr
Dec 2, 4:16 PM ESTCoastal Flood AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth20 hr
Dec 2, 4:25 PM ESTHigh Wind WarningBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more18 hr
Dec 2, 4:25 PM ESTWind AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more18 hr

Nearby

High Wind Watches in Massachusetts, 2009High Wind Watches in Rhode Island, 2009High Wind Watches in Connecticut, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.